Hail, Lawrence
- When
- April 12, 8:35 PM CST
- Where
- Lawrence County, 3 mi W of Halltown
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.200, -93.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 12, 1:37 PM CST, 6 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 237 PM CDT TUE APR 12 2005 .DISCUSSION... ELONGATED UPPER LOW WILL CONTINUE TO SLOG EASTWARD THROUGH WEDNESDAY. SHORTWAVE WILL ROTATE THROUGH THE CWA OVERNIGHT...SO CHANCE FOR LIGHT SHOWERS WILL CONTINUE. GFS SHOWS A SECOND WEAK SHORTWAVE ROTATING AROUND MAIN LOW TOMORROW AFTERNOON...WITH A FEW HUNDREDTHS ADDITIONAL QPF. GOING SLIGHT CHANCE TO LOW END CHANCE POPS FOR EASTERN 2/3 OF THE CWA LOOK REASONABLE. LOW CLOUDS MAY PERSIST MUCH OF THE DAY ON WEDNESDAY...SO HIGH TEMPS MAY NEED A NUDGE DOWN WITH LATER UPDATES. CLOUDS SHOULD FINALLY MOVE OUT WEDNESDAY NIGHT...AND WITH DIMINISHING WINDS...UPPER 30S IN BOTH MET AND MAV GUIDANCE LOOK LIKELY...ESPECIALLY ATOP THE OZARK PLATEAU. PATCHY FROST MAY BE A CONCERN...ESPECIALLY IN THE VALLEYS. REMAINDER OF THE FORECAST THROUGH MONDAY LOOKS DRY. HUGE MID LEVEL HIGH OVER JAMES BAY ROTATES SOUTHWESTWARD AS UPPER LEVEL LOW FINALLY EXITS THE SERN STATES WEDNESDAY. THE HIGH THEN OPENS UP INTO A LARGE RIDGE ON THURSDAY AND IS DRIVEN SEWD INTO THE MIDDLE OF THE U.S. AS A DEEP CLOSED LOW TRACKS THROUGH CENTRAL CANADA ON FRIDAY. A DEEP MID LEVEL LOW THEN BEGINS TO DIG INTO THE PACIFIC NORTHWEST ON SATURDAY AND HELPS TO AMPLIFY THE EXISTING RIDGING OVER THE CENTRAL U.S. IT LOOKS LIKE TUESDAY WILL BRING THE FIRST CHANCE FOR PRECIP AS THIS FEATURE MOVES EASTWARD INTO THE ROCKIES...BUT EVEN THAT LOOKS LIKE ONLY A SLIM CHANCE. THE BULK OF ANY PRECIP WITH THE NEXT TROUGH SHOULD HOLD OFF UNTIL AFTER TUESDAY. TEMPERATURES WILL LIKELY GO ABOVE NORMALS BY SUNDAY...AND MAY HAVE TO BE BUMPED UP A BIT FOR THE BEGINNING OF NEXT WEEK AS THICKNESSES CONTINUE TO INCREASE. BROWNING && .AVIATION... SECONDARY COLD FRONT STRETCHING FROM SURFACE LOW IN CENTRAL IOWA WAS LOCATED ALONG THE MISSOURI KANSAS BORDER AT MIDDAY. CEILINGS AHEAD OF THIS FEATURE...AT BOTH THE JOPLIN (JLN) AND SPRINGFIELD (SGF) TERMINALS RESPECTIVELY...RANGED FROM LOW END MVFR AT JLN TO IFR AT SGF. THESE LOWER STRATUS DECKS SHOULD CONTINUE TO PUSH EASTWARD OVER THE NEXT TWO-THREE HOURS...AND HAVE THIS REFLECTED IN TAFS AS TEMPO GROUPS. WINDS BEHIND THIS COLD FRONT ARE GUSTING UP TO 25 MPH IN KANSAS AND OKLAHOMA. HAVE GUSTS UP TO 20 KNOTS THROUGH THE AFTERNOON AT BOTH THE JLN AND SGF TERMINALS. CEILINGS BEHIND THIS FEATURE ARE HIGH END MVFR TO VFR. RAISED CEILINGS TO VFR AT JLN BY 21Z AND AT SGF BY 00Z AS MIXING IN OF DRIER AIR OCCURS. MVFR CEILINGS SHOULD SETTLE BACK IN AT BOTH TERMINALS ONCE AGAIN BY WEDNESDAY MORNING AS WINDS VEER TO THE NORTHWEST BEHIND THE UPPER LOW. AL && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE APR 12 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 100 PM CDT TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BROWNING
The Springfield radar (KSGF), 25 km away, was scanning. The volume nearest the first event began at 02:35 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447416.